Alert archive / Indiana / Wind Advisories in 2023

Wind Advisory 9, NWS Indianapolis, IN

April 4, 202339 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Apr 4, 2023, 2:24 PM EDT for 39 counties in Indiana. It took effect at Apr 5, 2023, 8:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2023, 2:24 PM EDT (18:24 UTC)
In effect from
Apr 5, 2023, 8:00 AM EDT
Expired
Apr 5, 2023, 5:37 PM EDT
In force
10 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

481 
WWUS73 KIND 041824
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
224 PM EDT Tue Apr 4 2023

INZ021-028>031-035>049-051>057-060>065-067>072-050230-
/O.NEW.KIND.WI.Y.0009.230405T1200Z-230406T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
224 PM EDT Tue Apr 4 2023

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to around 45 
  mph expected.

* WHERE...All of central Indiana.

* WHEN...From 8 AM to 8 PM EDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These winds are expected outside of
  thunderstorms, and highest of these winds are expected in the
  late morning into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
5 follow-up statements
320 
WWUS73 KIND 050137
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
937 PM EDT Tue Apr 4 2023

INZ021-028>031-035>049-051>057-060>065-067>072-050945-
/O.CON.KIND.WI.Y.0009.230405T1200Z-230406T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
937 PM EDT Tue Apr 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to around 50 
  mph expected.

* WHERE...All of central Indiana.

* WHEN...From 8 AM to 8 PM EDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These winds are expected outside of
  thunderstorms, and highest of these winds are expected in the 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
028 
WWUS73 KIND 050833
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
433 AM EDT Wed Apr 5 2023

INZ021-028>031-035>049-051>057-060>065-067>072-060000-
/O.CON.KIND.WI.Y.0009.230405T1200Z-230406T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
433 AM EDT Wed Apr 5 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central Indiana.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
443 
WWUS73 KIND 051243
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
843 AM EDT Wed Apr 5 2023

INZ021-028>031-035>049-051>057-060>065-067>072-052045-
/O.CON.KIND.WI.Y.0009.000000T0000Z-230406T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
843 AM EDT Wed Apr 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Brief wind gusts to 60 mph are possible
  with rain through 11AM. Structures weakened by last Friday's
  storms may be more susceptible to damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
998 
WWUS73 KIND 051748
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
148 PM EDT Wed Apr 5 2023

INZ021-028>031-035>049-051>057-060>065-067>072-060000-
/O.CON.KIND.WI.Y.0009.000000T0000Z-230406T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
148 PM EDT Wed Apr 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...All of central Indiana.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong wind gusts will not be as frequent
  but will remain possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
886 
WWUS73 KIND 052137
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
537 PM EDT Wed Apr 5 2023

INZ021-028>031-035>049-051>057-060>065-067>072-052245-
/O.CAN.KIND.WI.Y.0009.000000T0000Z-230406T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
537 PM EDT Wed Apr 5 2023

...WIND ADVISORY IS CANCELLED...

The threat for strong wind gusts has ended. However, winds will 
still gust to around 30 to 35 mph into the evening.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 4, 12:54 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 4, 12:54 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1254 PM EDT Tue Apr 4 2023

...Updated Aviation Discussion...

.Forecast Update...
Issued at 1002 AM EDT Tue Apr 4 2023

Elevated convection from warm advection had been producing some
small hail across mainly southern forecast area this morning. This
has moved east out of the area at this time, with some isolated to
scattered showers across the northeast half of the forecast area.

With warm advection continuing this morning, expect some isolated to
scattered showers will continue north into early afternoon. Will
keep some low PoPs there. Elsewhere, low clouds will persist this
morning most areas, with some breaks in the clouds across the far
southwest.

Some patchy fog will be around as well per latest surface
observations as low level moisture works into the area.

Questions remain on how fast the lower clouds will break up today
and the impact on temperatures from this. Given the extent of low
clouds, even upstream somewhat, have slowed down the partial
clearing and the rise in temperatures. However, since breaks have
already occurred, still expect them to expand and allow good warming
later today. Will have to keep a close eye on temperatures though.

&&

.Short Term...(Today through Wednesday)
Issued at 257 AM EDT Tue Apr 4 2023

There is a conditional risk of elevated thunderstorms developing
during the predawn hours this morning, driven by warm advection at
the nose of the low-level jet. The capping elevated mixed layer is
stout, however, and background midlevel height rises are
simultaneously occurring. Nevertheless, if a few convective cells
can initiate the MUCAPE profile is fairly thick and kinematics
marginally support storm tilt and organization. Hail, possibly
marginally severe, would be possible in the most intense cells. The
difference between convection and no convection is very subtle
details on moisture magnitude/depth at the level near the base of
the EML. SREF member soundings vary slightly with this, as do
outputs from various HREF members. With the deeper subsident regime
and no perturbations evident to counter this, there is a chance that
no convection forms. Any convection that does form should exit the
area by mid-late morning.

Blended model starting point (NBM) had a 7 degree error on
the high temperature for Indianapolis yesterday. This is due to
inertial lag from amplified trend in models, and PBL modeling
limitations. It is a known bias also on the windward side of ridge
with southwesterly flow aloft and trajectories back to warm deeply
mixed areas of the Southwest. Low to mid 80s for maximum
temperatures today seems reasonable in this pattern.

Strong capping EML and continued midlevel height rises with
amplifying synoptic-scale pattern will preclude thunderstorm
development today. In fact, the slower progression of the deep
evolving upstream trough means that we will probably be free of
convection through the first part of the night at least. The
window from roughly 06z Wednesday morning through 00z Wednesday
evening is complicated by the potential for multiple rounds of
convection and to the pre-frontal thermodynamic/kinematic
environment, and uncertainties with mesoscale forcing.
Furthermore, the track of the mid-latitude cyclone is such that
large scale forcing at this latitude is not particularly
noteworthy, using midlevel height trends as a proxy for large
scale ascent. Subtle height falls do occur during the period
mentioned above.

Here are a few possible scenarios for central Indiana:

1. Intense convection develops in the Ozarks region around or just
after the peak of the diurnal cycle today. It then grows up scale
with established cold pool and reaches our area during the predawn
hours Wednesday with attendant severe threat.

Around peak heating, stronger DCVA will still be over the High
Plains. But as the buckling subtropical jet phases with the polar
branch and the system deepens, strengthening moisture advection and
increasingly confluent low-level flow beneath steep midlevel lapse
rates should result in robust convection in the vicinity of the
Ozarks. The caveat to this scenario making it conditional is that
the upscale growth may be delayed if the deeper moisture surge lags.
This could delay cold pool establishment and MCS organization
considerably.

In this reasonable worst case scenario, any organized MCS would have
the potential for damaging winds and QLCS mesovortices/tornadoes
since nocturnal stabilization is expected to be minimal in strong
warm advection regime.

2. If the above scenario of organized convection reaching our area
does not occur during the predawn hours, continued deep moistening
and gradually more confluent low-level flow should encourage
convection to develop even before the diurnal cycle begins Wednesday
morning.

The extent/magnitude of this convection is unclear, but at least
modest instability and strong flow fields with sufficient shear for
storm organization would be present. There is a signal in some CAMs
that either of these first two scenarios could generally become
focused across the southern portion of our area, or along the Ohio
River through the first half of the day, with dynamic PV adjustments
on its poleward side at least temporarily limiting deep/robust
convection across central Indiana.

3. Although scenario #1 and #2 could ultimately impact the
frontal convection later in the day, it appears at least the
latter stage of what could be a robust/impactful convective event
to our west and northwest will reach our area late Wednesday.

Current thinking is the most intense convection would probably be
closer to the cyclone where midlevel lapse rates are steeper, in
perhaps one pre-frontal band and another frontal band. One or more
of these may tend to organized and reach our area late in the day
offering a second opportunity for convection and associated severe
hazards (primarily wind).

It is worth noting that although there is some uncertainty on timing
of potentially more than one round of convection, as well as
uncertainty with mode/organization, CAPE/shear parameter space is
more than favorable for all severe hazards including tornadoes. In a
reasonable worst case scenario, a localized strong tornado threat
may emerge somewhere in central Indiana, although there are
several scenarios where this would be unlikely. Details on the
mesoscale evolution will be communicated leading up to this event,
as uncertainties lessen.

&&

.Long Term...(Wednesday night through Monday)
Issued at 257 AM EDT Tue Apr 4 2023

The now higher latitude track of the mid-latitude cyclone discussed
in the short term section should preclude significant gradient winds
in its wake. The post-frontal environment is fairly temperate, with
temperatures no cooler than early April climatology on Thursday,
then moderating slightly to just above climo Friday as midlevel
heights rise. We enter a synoptically-inactive pattern with an
active northern branch shifting mostly into Canada and any troughing
relegated to the West this weekend. This should be a fairly warm
pattern for much of the country, including us. One shortwave passing
to our north on Monday will interact with meager moisture in
continental air mass without substantial moisture return. We have
only low probabilities for precipitation then. An early look at
medium range model data for the rest of the week indicates continued
broad area of positive 500-mb height anomalies, and perhaps even
warmer 2-m temperatures. There appears to be limited opportunity for
precipitation during this period.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1254 PM EDT Tue Apr 4 2023

Impacts:

* MVFR/IFR improving south to north this afternoon

* Low level wind shear tonight, gusty surface winds tonight/Wed

* Some showers and storms at times late tonight through Wednesday

Discussion:

As warmer air allowing some mixing moves north this afternoon,
ceilings will gradually improve to VFR. A few showers can't be ruled
out as this occurs.

Winds will increase tonight into Wednesday both at the surface and
aloft. This will create low level wind shear conditions as well as
bring gusty winds at the surface. Gusts over 30kt are likely on
Wednesday.

Some convection is possible toward 12Z, but better chances for
convection will be from mid to late morning into the afternoon.
Unfortunately confidence in specifics remains low.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Update...50
Short Term...BRB
Long Term...BRB
Aviation...50
Hazardous weather outlook, Apr 4, 8:17 AM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Indianapolis IN
817 AM EDT Tue Apr 4 2023

INZ021-028>031-035>049-051>057-060>065-067>072-050745-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
817 AM EDT Tue Apr 4 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Isolated thunderstorms are possible this morning. Small hail may
accompany any storms that form.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorm chances will increase tonight into Wednesday. Severe
thunderstorms are possible. Damaging winds are the main threat,
although a few tornadoes are possible. A few storms could produce
large hail.

Outside of thunderstorms, strong winds gusting to 45 MPH are
expected tonight into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter reports would be helpful Tuesday night into Wednesday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Apr 4, 8:53 AM EDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
853 AM EDT Tue Apr 4 2023

INZ064-065-041345-
Decatur IN-Bartholomew IN-
853 AM EDT Tue Apr 4 2023

...Hail up a half inch will impact portions of Decatur and
northeastern Bartholomew Counties through 945 AM EDT...

At 852 AM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Columbus, moving east at 30 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Greensburg.

This includes Interstate 74 between mile markers 130 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3923 8537 3923 8578 3934 8573 3935 8569
      3935 8563 3937 8563 3945 8531 3945 8530
      3927 8530
TIME...MOT...LOC 1252Z 263DEG 26KT 3927 8570

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

White
Local storm report, Apr 4, 1:05 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
105 PM EDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TORNADO          2 SSW COLFAX            40.17N 86.69W
03/31/2023                   BOONE              IN   NWS STORM SURVEY

            AN EF0 TORNADO WAS ON THE GROUND FOR
            APPROXIMATELY 1.77 MILES. A BARN ON THE
            BOONE/MONTGOMERY COUNTY LINE WAS PARTIALLY
            DESTROYED. DEBRIS WAS THROWN 1/4 OF A MILE.
            THERE WAS TREE DAMAGE AND AN OLD BARN WAS
            SHIFTED FROM ITS FOUNDATION.

&&

JP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:09 AM EDTSpecial Weather StatementINDBartholomew21 min
Apr 4, 8:53 AM EDTSpecial Weather StatementINDDecatur52 min

Nearby

Wind Advisories in Indiana, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.